Aa
Aa
A
A
A
Close
Avatar universal

Taper

I will be getting 60 hydro in a week and I want to stop taking them and have tried CT and failed, I feel like I'm a nobody cause I can't just stop, I was taken like 10 plus a day and I don't want to do that anymore can someone please help me or show a way that helps taper thanks
17 Responses
3149845 tn?1506627771
Are these through a doctor or dealer?
Avatar universal
A dr
3149845 tn?1506627771
Hi, all this information is important to give you some feedback, why is a doctor giving you 240 a month and what strength are these and what is the doctor recommened dosage?
480448 tn?1426948538
Actually, hon, I respectfully disagree with life360.  I don't see that it matters where the pills are coming from, how much you're supposed to take, etc.  What matters is you want off.  Good for you!

How much are you taking right now?  We are not permitted to give you specific tapering instructions, but I think for a taper to be successful, it is best to have someone in control of the pills, handing them out to you.  Do you have someone who can do that?  Some people have the willpower to taper, many others cannot stick to their own taper plan.
Avatar universal
Thanks I only get 60 a month suppose to take two a day but like in my post before I have taken more then I should I do have shoulder pain to the point I can't left anything and I do have my husband who will handle them for me I just want to stop but can't CT and I just sit and cry when I write this cause I want help
2120911 tn?1350922661
Welcome....you're not alone.

You're definetley facing the right direction. Knowing I was addicted kind of ruined my buzz...I started like you probably,,......had 2 knee surgeries,,,sadly i was looking forward to the second surgery,,,more meds... (sick puppy)

Ok time to get organized and make a plan........
Get your supplies.....let husband know his role as dispenser guy,,,,
take time off if you can,,,,set a date for taper to start,,,,,try to leave no stone un-turned while you prepare,,,,,it makes it so much easier when you set yourself up for success,,,

we're here for ya  and rootin for ya,,,,

Free~
Avatar universal
Okay. What kind of help are you looking for? Some support or answers?

Are you without your meds right now and having to wait a week for your refill?

If you can't CT, can you back to what the doctor ordered: two per day? Your husband can hand them to you. It will keep you out of wd's.

If you want to stop completely, just cancel that refill at the pharmacy. Keep writing...
3149845 tn?1506627771
Vicki's approach is very to the point in  your case especially reinfocing that if you do have pain and are supposed to only take 2 a day stick with that and you will avoid the W/D. If this is your first experience with this, you have now joined an epidemic in this country, we take more than needed. Pain meds not only block pain but also are a pleasure enhanser and that is why most of us are here. We used them for this. The problem in your case is that you do have pain so stopping them you will have withdrawals and also pain in your shoulder both will make your stopping difficult. If  you want to stop through taper talk to your doctor but the word taper is self expanitory. And as mentioned if you have run out call your doctor and tell him you took to many and taper with the refill. Taper does work for some as reduces the amount in your system but someone must control them and best if your doctor does this by giving you the 2 a day again and remember this day when you get it so not to be panicing again.
Avatar universal
Thanks everyone I'm here for support and help I have talked to my husband and he said he would keep them with him and when he isn't home he will not leave the in the house so I hope I have that covered and I guess I'm just worried to talk to my dr cause I don't want to feel like .... Well I'm sure y'all know what I mean like I said I'm glad I joined this because everyone here seems like when they post they truly care about the person they are posting to thanks again for everyone's kind words please keep them coming cause I'm sure I have a road ahead of me
495284 tn?1333894042
COMMUNITY LEADER
You have a good plan in place with your husband holding the pills.  I would talk to your doctor and tell him you want to come off them and ask for a taper plan.  You may find that your pain will increase for a bit, this is called rebound pain.  It does ease up.  Takes our mind and body to get used to the lack of meds.  Many of us have also found that our pain actually got better once we were off the meds.  Keep talking to us as we are here to support you~
2333944 tn?1342912367
I just want to second what dominosarah said about rebound pain.   I have two very bad knees and I took them for pain....and then later on, a little more because I liked the way they made me feel, and next thing I know, I am wanting to take one every 2 or 3 hours or getting nauseated and irritable if I didn't.   So even though I didn't have an enormous habit like many people here, I could see I was not on a good path, and I quit them.   I didn't want to quit but I came here and read a bit, and I knew if I didn't, I would be in trouble.

The first week was bad....especially days 2 thru 4 but I just decided to hunker down and get it over with.   I just kept telling myself I was strong and I was not going to be dependent on pills the rest of my life.   The first week, I had to drag myself around.   The next week wasn't a lot better.  I felt okay but I had no energy and I felt like I weighed 500 lb.  I just felt so heavy and like I could hardly move.   Pain in my knees and my back....I had never had back trouble.   I would go to bed and lay around, get up and try to do a little and have to lay back down.   Finally, I made a list and told myself that I would work 15 minutes and take a break.    I have been off of them about 95 days....I'd have to look at my tracker to be sure...and I have more energy than I have had in years.   My pain is there sometimes but not nearly as bad as I thought it was going to be.   To tell you the truth....the pills didn't do much for my pain...I'd say my knees are about the same or less bothersome than when I was on the pills.

Anyway, when you first quit you feel pain more and I think that is our body trying to get us to take the bills.   Just don't give in, or find a non narcotic.

Anyway, you can do this.   Keep posting and don't give up.
Avatar universal
Hi again...

I always feel especially bad for folks who have chronic pain AND find themselves dependent on pain meds. I'm sure you don't want your doctor to think you're an addict and I don't think he will. It's all so common with these meds so I think he'll understand and help you.  You may need a stronger med so you won't be increasing your dose.

In the meantime, thank goodness your husband is willing to hold the pills. I know you can do this! Just make up your mind you're down to two pills per day!  

Are you completely out of pain med right now?
Avatar universal
Yes I took my last three lastnight about 9 and now I'm worried what I'm worried about is the w/d that is fixing to happen like I said before right I'm in tears cause I want to stop but I feel that the taper will be better on me then cold turkey thank you all for your support and I hope y'all cont to support me cause I really need it I feel weak right now like my world in caving in on me and that I'm not being a good mother to my two year old I never wanted to be this way but I hate the pain ;(
Avatar universal
Okay....listen, if you're out of pills right now you'll be well over detox by the time you can pick up your refill, right?   How many do you usually take per day?  I think we need to talk about how to get you through wd's...

I just saw that you take 10 per day.For how long?  We can't help you with any taper ideas; you've got nothing to taper with anyway!

In what way did you fail CT in the past?
Avatar universal
It was that by the end of the 1 and half day I lost it like I was mad and felt like I had crawles all over me and I called a friend, and got some and is it bad for me to say I want this next refill?? I have been on them or maybe a year or less and at first it was just take them at night then it went to morning and night now it's all day long it ***** I want help I want off this
Avatar universal
It was that by the end of the 1 and half day I lost it like I was mad and felt like I had crawles all over me and I called a friend, and got some and is it bad for me to say I want this next refill?? I have been on them or maybe a year or less and at first it was just take them at night then it went to morning and night now it's all day long it ***** I want help I want off this
1830012 tn?1336520993
As long as u allow ur self to have access to the "next refil" u will NEVER beat this addiction, PERIOD!!!  U have to want this , the clean & sober life. It's so much better on this side, especially once u get past all the BS u have to go through to get there!!! Good luck to u & love & prayers ur way. Stacy
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.